Alert archive / Illinois / Flash Flood Warnings in 1996
Flash Flood Warning 12, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at May 8, 1996, 10:59 AM CDT for Fulton County, Illinois. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 1996, 10:59 AM CDT (15:59 UTC)
- Expired
- May 8, 1996, 4:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Fulton County, IL
The radar
The Lincoln radar (KILX), 82 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 4.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 081603 FFWSPI ILC017-107-125-129-137-167-057-169-082100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1059 AM CDT WED MAY 8 1996 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 400 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN CENTRAL ILLINOIS ...CASS COUNTY...LOGAN COUNTY...MASON COUNTY...MENARD COUNTY ...MORGAN COUNTY...SANGAMON COUNTY IN WEST CENTRAL ILLINOIS ...FULTON COUNTY...SCHUYLER COUNTY NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED THAT 1 TO 3 INCHES OF RAIN HAVE FALLEN SINCE 7AM ALONG A LINE FROM ABOUT CARTHAGE TO RUSHVILLE TO JUST NORTH OF SPRINGFIELD. SIGNIFICANT AMOUNTS OF FLOODING WERE REPORTED IN MUCH OF SCHUYLER COUNTY...INCLUDING THE CITY OF RUSHVILLE. FLOODING HAS ALSO BEEN REPORTED IN CASS...MENARD AND SANGAMON COUNTIES. RADAR INDICATES THAT ADDITIONAL HEAVY RAINFALL IS ANTICIPATED LATE THIS MORNING AND EARLY THIS AFTERNOON IN LOCATIONS THAT ARE ALREADY SATURATED OR FLOODED. RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED ACROSS THE WARNED AREA BY 2PM. THIS WILL AGGRAVATE AN ALREADY DANGEROUS FLOODING SITUATION. MOVE TO HIGHER GROUND IMMEDIATELY. FLOODING IS IMMINENT. DO NOT TRY TO WALK OR DRIVE ACROSS RAPIDLY MOVING WATER...AS YOU MAY BE SWEPT AWAY BY THE CURRENT. STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL TV AND RADIO...FOR THE LATEST STATEMENTS CONCERNING THIS FLOODING. t$$ MILLER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at May 8, 9:55 AM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 8, 9:55 AM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 955 AM CDT WED MAY 8 1996 MCS OVR SRN IA AND NRN MO WL CONT TO MOV EAST W/ MORE HVY RAIN XPCTD THIS MORN AND EARLY AFTN. INDIV CELLS MOVG SE AS PER CORFIDI VECTOR AND COLDER TOPS ON SAT LOOP. 850 JET +50KTS AT 12Z HELPING TO FEED CRNT RAIN OVR AREA NOW. ETA PROGS LLJ TO WEAKEN THIS AFTN BUT 14Z PROFILER STILL SHOWS 50KT JET STILL OVR KS AND 40KTS OVR MO. MCS OVR SRN IA MAY NOT DIMINSH DRNG DAY. RECOMMEND CONTG FFA OVR CNTRL IL THIS AFTN. NXT MCS SHLD DVP NR SAME POSIT TON PROVIDING MORE HVY RAIN OVR AREA OF ALREADY SAT GRNDS. RECOMMEND ANOTHER FFA FOR TON/OVRNIGHT. SVR MAY BE LIMITED TO WEST OF CWA TON AND THE ONSET OF MCS DVP. IF ANY SVR WL BE HAIL AND WNDS. PROG PROFILE FOR THIS AFTN DOES NOT SUPPORT SUPERCELLS...DOES SUPPORT HVY RAIN. BEST CHC FOR SUPERCELLS WL BE W/ HIGHER CAPE AND LI'S OVR NRN MO/SRN IA. WRM FRNT WL MOV NORTH OF CWA YET CLD COVER MAY HOLD TEMPS DOWN A TAD. PIA 73/58 +7 SPI 75/60 +7 DEC 74/59 +7 CMI 73/58 +7 SERN IL 78/62 87 AUTEN
In the hours before
Special weather statement, May 8, 5:46 AM CDT, 5 hours 13 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-091100- SEVERE WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN ILLINOIS 600 AM CDT WED MAY 8 1996 THIS OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN CENTRAL ILLINOIS: KNOX...STARK...MARSHALL...FULTON...PEORIA...WOODFORD...TAZEWELL... MCLEAN...SCHUYLER...MASON...CASS...MENARD...LOGAN...DEWITT... SCOTT...MORGAN...SANGAMON...MACON...CHRISTIAN...SHELBY...PIATT... MOULTRIE...CHAMPAIGN...VERMILION...DOUGLAS...COLES...EDGAR... CUMBERLAND...CLARK...EFFINGHAM...JASPER...CRAWFORD...CLAY... RICHLAND...LAWRENCE SYNOPSIS: A WARM FRONT ACROSS CENTRAL ILLINOIS WILL CONTINUE TO SLOWLY MOVE TO THE NORTH TODAY. SHOWERS AND THUNDERSTORMS SHOULD CONTINUE TO DEVELOP AND MOVE ALONG THE FRONT TODAY AND TONIGHT. THERE IS A MODERATE RISK OF THAT SOME OF THESE THUNDERSTORMS MAY PRODUCE SEVERE WEATHER...MAINLY WEST OF A LINE FROM BLOOMINGTON TO SPRINGFIELD...AND SPOTTER ACTIVATION MAY BE NEED THIS AFTERNOON AND TONIGHT. ALSO...THE REST OF CENTRAL ILLINOIS IS IN A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND TONIGHT AS WELL. BYRD
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 4:20 AM CDT | Flash Flood Warning | ILX | Cass, Schuyler | 3 hr |
| May 8, 4:20 AM CDT | Flash Flood Warning | ILX | Christian, Sangamon | 3 hr |
| May 8, 5:01 AM CDT | Flash Flood Warning | ILX | Cumberland, Jasper | 3 hr |
| May 8, 5:01 AM CDT | Flash Flood Warning | ILX | Crawford | 3 hr |
| May 8, 7:30 AM CDT | Flash Flood Warning | ILX | Cass, Sangamon, Schuyler | 4 hr |
| May 8, 8:03 AM CDT | Flash Flood Warning | ILX | Crawford, Jasper | 3 hr |
| May 8, 8:03 AM CDT | Flash Flood Warning | ILX | Cumberland, Effingham | 3 hr |
| May 8, 9:42 AM CDT | Flash Flood Warning | ILX | Logan, Menard | 2 hr |
| May 8, 10:59 AM CDT | Flash Flood Warning | ILX | Cass, Mason, Menard, Morgan, Sangamon, Schuyler | 5 hr |
| May 8, 10:59 AM CDT | Flash Flood Warning | ILX | Logan | 5 hr |
| May 8, 12:03 PM CDT | Flash Flood Warning | ILX | Champaign, Douglas, Macon, Moultrie, Piatt | 3 hr |
| May 8, 12:49 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Shelby | 41 min |
| May 8, 1:12 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie | 33 min |
| May 8, 1:34 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Edgar | 41 min |
| May 8, 1:37 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Effingham | 38 min |
| May 8, 1:50 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Clay, Jasper | 25 min |
| May 8, 2:15 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Crawford, Jasper, Richland | 30 min |
| May 8, 2:47 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Lawrence, Richland | 43 min |
Nearby
Flash Flood Warnings in Illinois, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.